MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUEPATH; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRUEPATH; WIRE, GUIDE, CATHETER
Model Number 39539
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil at the tip peeled off.The 100% stenosed target lesion was located in the moderately tortuous and severely calcified superficial femoral artery (sfa).A truepath chronic total occlusion device was selected for use.During procedure, it failed to advance to its desired direction.The device was simply removed from the patient's body.When the device was removed from the patient's body, it was noted that the coating of the coil at the tip peeled off and became chipped.The abrasion was due to the device being stuck to the severely calcified lesion, and resistance was felt as pulling ang pushing that caused the abrasion.Also, something hairlike on the tip was observed which appeared to be unraveled coil material at the tip.No device fragments were left inside the patient.The procedure was completed with another of the same device.No patient complications were reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The control unit, motor housing, working length, tip coil, tip housing/tip were visually examined.There was damage to the distal portion of the coil of the tip, as it was stretched and the distal end of the coil of the tip was separated from the hypotube/tip housing and uncoiled; however, the tip was attached and jammed into the tip housing.There was a piece of fibrous fm attached to the stretched coil and hypotube.The fibrous fm was not part of the device and was likely from some kind of surgical cloth used during the procedure.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
TRUEPATH
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8935767
Report Number2134265-2019-10290
Device Sequence Number502738
Product Code PDU
UDI-Device Identifier08714729820284
UDI-Public08714729820284
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2020
Device Model Number39539
Device Catalogue Number39539
Device Lot Number0021908424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: GUIDEZILLAPV; GUIDE CATHETER: GUIDEZILLAPV; INTRODUCER SHEATH: PARENT6FR 48CM; INTRODUCER SHEATH: PARENT6FR 48CM; MICRO CATHETER: PROMINENTRAPTOR; MICRO CATHETER: PROMINENTRAPTOR; GUIDE CATHETER: GUIDEZILLAPV; INTRODUCER SHEATH: PARENT6FR 48CM; MICRO CATHETER: PROMINENTRAPTOR
Patient Age72 YR
Patient Weight71